Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Baariz - Anti Viral Immunomodulator
Jun 26, 2011

Do you know any thing about Baariz - Anti Viral Immunomodulator.It is reputed to ave cured HIV in many cases and reduced viral loads to undetectable in other cases.Please let me know what you know about this drug.Thank you in advance

Response from Dr. Young

Hello and thank you for your post.

While I'm very suspicious of claims of "cure" of HIV, I try to evaluate such claims with interest and scrutiny.

At first glance, the Baariz website looks interesting and purports of scientific credibility. Indeed, the site claims to have cured 26 of 31 individuals of a study initiated in 2003; though their own website shows only a decrease in HIV viral loads among some of the 9 patients who received the product (and not all have biologically significant decreases).

The single reported study therefore should be viewed with skeptism; I'd at least like to see a follow up study of a more rigorous design, such as a placebo-controlled, blinded study.

There are are no international conference presentations that I could find, nor are there reports on Baariz in the international published literature (a search of the National Library of Medicine, National Institutes of Health).

So in sum, while there may be interesting lead compounds in the plant extracts found in Baariz (and these should be the basis of further investigation).

I don't believe that the limited information presented on the company's website comprise sufficient basis to support claims of effectiveness or safety.

BY



Previous
risk of discontinuing tenofovir...how safe is it to stop?
Next
Viral Load Spike

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement